Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 19, NWS North Platte, NE

April 24, 2006Lincoln County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Apr 24, 2006, 12:41 AM CDT for Lincoln County, Nebraska. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2006, 12:41 AM CDT (05:41 UTC)
Expired
Apr 24, 2006, 1:15 AM CDT
In force
34 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Lincoln County, NE

The radar

The North Platte radar (KLNX), 88 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1787 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
234 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 240542
SVRLBF
NEC111-240615-
/O.NEW.KLBF.SV.W.0019.060424T0541Z-060424T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1241 AM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA

* UNTIL 115 AM CDT

* AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NE
  HIGHWAY 83 MILE MARKER 100 TO NE HIGHWAY 30 MILE MARKER 195...OR
  ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF STAPLETON TO 16 MILES
  SOUTHEAST OF NORTH PLATTE...AND MOVING NORTHEAST AT 15 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NE HIGHWAY 30 MILE MARKER 200 BY 1250 AM CDT
  NE HIGHWAY 30 MILE MARKER 205 BY 100 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4136 10123 4093 10123 4095 10026 4137 10027

$$
POWER
2 follow-up statements
000 
WWUS53 KLBF 240559
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1259 AM CDT MON APR 24 2006

NEC111-240615-
/O.CON.KLBF.SV.W.0019.000000T0000Z-060424T0615Z/
LINCOLN NE-
1259 AM CDT MON APR 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR NORTHERN LINCOLN COUNTY...

AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8
MILES EAST OF NE HIGHWAY 83 MILE MARKER 104 TO NE HIGHWAY 30 MILE
MARKER 197...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
STAPLETON TO 17 MILES NORTHWEST OF GOTHENBURG...MOVING NORTHEAST AT
15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  RURAL NORTHEASTERN LINCOLN COUNTY AT 110 AM CDT

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4136 10123 4093 10123 4095 10026 4137 10027

$$

POWER
000 
WWUS53 KLBF 240614
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
113 AM CDT MON APR 24 2006

NEC111-240623-
/O.EXP.KLBF.SV.W.0019.000000T0000Z-060424T0615Z/
LINCOLN NE-
113 AM CDT MON APR 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LINCOLN COUNTY
EXPIRES AT 115 AM CDT...

IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.

LAT...LON 4136 10123 4093 10123 4095 10026 4137 10027

$$

POWER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 10:17 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Apr 23, 10:17 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1017 PM CDT SUN APR 23 2006

.UPDATE...
POSTED A WINTER STORM WATCH FOR NW ZONES FOR TOMORROW AFTERNOON
INTO TOMORROW NIGHT BASED ON NEW NAM DATA. ADVISORIES/WATCHES MAY
BE NEEDED FOR GARDEN/EASTERN CHERRY/GRANT/ARTHUR COUNTIES.
DECISIONS TO BE MADE WITH MORNING ZONES AFTER REVIEW OF COMPLETE
SUITE OF NEW DATA. FOCUS FOR NOW IS ON CONVECTION HEADING THIS WAY
FROM CO. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ESPECIALLY
SOUTH OF INTERSTATE 80. SEVERE THUNDERSTORM WATCH LIKELY TO BE
ISSUED SHORTLY FOR CHASE/FRONTIER/HAYES COUNTIES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY
NIGHT FOR NEZ004-NEZ094.

&&

JMC
Hazardous weather outlook, Apr 23, 10:45 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1045 PM CDT SUN APR 23 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-250345-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1045 PM CDT SUN APR 23 2006 /945 PM MDT SUN APR 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.
THERE IS POSSIBILITY FOR THUNDERSTORMS TO DEVELOP OVER SOUTHWEST
NEBRASKA TONIGHT...GENERALLY SOUTH OF A GRANT TO WELLFLEET LINE.
THE MAIN THREAT FROM THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A STORNG SPRING STORM WILL AFFECT WESTERN AND NORTH CENTRAL NEBERASKA
ON MONDAY. THE POTENTIAL EXISTS FOR RAIN TO CHANGE TO SNOW ACROSS
PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA MONDAY AFTERNOON LASTING
INTO TUESDAY MORNING. SNOWFALL ACCUMULATIONS OF AROUND SIX INCHES ARE
POSSIBLE BY TUESDAY MORNING...GENERALLY NORTH AND WEST OF A LINE
FROM KILGORE TO AINSWORTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

MP

In the hours before

Local storm report, Apr 24, 12:15 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1215 AM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     HAIL             NORTH PLATTE            41.13N 100.77W
04/24/2006  E1.00 INCH       LINCOLN            NE   PUBLIC

            MULTIPLE REPORTS OF NICKLE TO QUARTER SIZE HAIL

&&

JMC

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 9:59 PM CDTWinter Storm WatchLBFCherry, Sheridan6 hr
Apr 23, 11:49 PM CDTSevere Thunderstorm WarningLBFLincoln56 min
Apr 24, 12:05 AM CDTSevere Thunderstorm WarningLBFChase, Perkins50 min
Apr 24, 1:04 AM CDTSevere Thunderstorm WarningLBFCuster56 min
Apr 24, 4:00 AM CDTSnow AdvisoryLBFCherry, Garden, Grant, Sheridan11 hr
Apr 24, 3:09 PM CDTSnow and Blowing Snow AdvisoryLBFCherry, Garden, Grant, Sheridan7 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.